Alert archive / Georgia / River Flood Warnings in 2014

River Flood Warning 47, NWS Atlanta, GA

April 7, 2014Fulton County, Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 7, 2014, 9:16 AM EDT for Fulton County, Gwinnett County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 7, 2014, 9:16 AM EDT (13:16 UTC)
Expired
Apr 8, 2014, 9:16 AM EDT
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Fulton County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Crooked Creek near Norcross (CRKG1). The gauge peaked at 11.68 ft at Apr 7, 2014, 10:00 AM EDT.

actionminormoderate5101504/0704/0804/09
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WGUS42 KFFC 071316
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 AM EDT MON APR 7 2014

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING CREEKS IN GEORGIA...

  CROOKED CREEK NEAR NORCROSS AFFECTING FULTON AND GWINNETT COUNTIES

  PROCTOR CREEK NEAR ATLANTA AFFECTING FULTON COUNTY

  NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY

  SNAPFINGER CREEK NEAR GLEN HAVEN AFFECTING DE KALB COUNTY

.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC121-135-080316-
/O.NEW.KFFC.FL.W.0047.140407T1316Z-000000T0000Z/
/CRKG1.1.ER.140407T1255Z.140407T1300Z.000000T0000Z.UU/
916 AM EDT MON APR 7 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE CROOKED CREEK NEAR NORCROSS.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 900 AM MONDAY THE STAGE WAS 11.1 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.  
* FLOOD STAGE IS 11 FEET. 
* AT 11 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF THE 
  NATURAL FLOOD PLAIN BEGINS MAINLY ON THE LEFT BANK UPSTREAM AND 
  DOWNSTREAM FROM THE GAUGE AT SPALDING DRIVE.

&&

LAT...LON 3399 8425 3395 8429 3392 8425 3397 8421


$$

GAC121-080316-
/O.NEW.KFFC.FL.W.0048.140407T1316Z-000000T0000Z/
/PRCG1.1.ER.140407T1245Z.140407T1245Z.000000T0000Z.NO/
916 AM EDT MON APR 7 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE PROCTOR CREEK NEAR ATLANTA.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 845 AM MONDAY THE STAGE WAS 12 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13 FEET. 
* AT 13 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
  WOODLANDS ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  JACKSON PARKWAY. THIS INCLUDES LOW LYING AREAS OF A PET CEMETERY 
  JUST DOWNSTREAM FROM THE BRIDGE ON THE LEFT BANK. 


&&

LAT...LON 3374 8445 3379 8440 3382 8447 3379 8452


$$

GAC067-080315-
/O.NEW.KFFC.FL.W.0049.140407T1316Z-000000T0000Z/
/NICG1.1.ER.140407T1200Z.140407T1200Z.000000T0000Z.NO/
916 AM EDT MON APR 7 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE NICKAJACK CREEK NEAR MABLETON.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 800 AM MONDAY THE STAGE WAS 8.9 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.  
* FLOOD STAGE IS 10 FEET. 
* AT 10 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL OCCUR IN
  THE WOODLANDS AND THE NATURAL FLOOD PLAIN UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT VETERANS MEMORIAL HIGHWAY. PORTIONS OF NICKAJACK 
  PARK WILL BEGIN TO FLOOD AROUND ONE MILE UPSTREAM FROM THE GAGE.

&&

LAT...LON 3377 8455 3385 8459 3389 8454 3384 8448 3381 8449


$$

GAC089-080315-
/O.NEW.KFFC.FL.W.0050.140407T1316Z-000000T0000Z/
/SFCG1.1.ER.140407T1300Z.140407T1300Z.000000T0000Z.UU/
916 AM EDT MON APR 7 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE SNAPFINGER CREEK NEAR GLEN HAVEN.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 900 AM MONDAY THE STAGE WAS 10.4 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.  
* FLOOD STAGE IS 12 FEET. 
* AT 12 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL OCCUR IN
  PORTIONS OF THE WOODLANDS AND YARDS NEAR THE CREEK  UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON REDAN ROAD. THIS WILL PRIMARILY AFFECT 
  LOCATIONS OFF SOUTH INDIAN CREEK DRIVE AND ROWLAND ROAD UPSTREAM 
  FROM THE GAGE. A PARK NEAR THE CREEK OFF OF ROWLAND ROAD WILL BEGIN
  TO FLOOD. THE DRAIN PIPES UNDER THE BRIDGE AT REDAN ROAD WILL NO 
  LONGER FUNCTION PROPERLY...WHICH WILL CAUSE DRAINAGE WATER TO 
  BACKUP ON LOW PORTIONS OF THE ROAD.

&&

LAT...LON 3378 8426 3380 8420 3373 8416 3373 8423


$$
1 follow-up statement
169 
WGUS82 KFFC 071626
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1226 PM EDT MON APR 7 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEKS IN 
GEORGIA...
 
  ALLATOONA CREEK NEAR MARS HILL AFFECTING COBB COUNTY

  CROOKED CREEK NEAR NORCROSS AFFECTING FULTON AND GWINNETT COUNTIES

  PROCTOR CREEK NEAR ATLANTA AFFECTING FULTON COUNTY

  SNAPFINGER CREEK NEAR GLEN HAVEN AFFECTING DE KALB COUNTY

  PEW CREEK NEAR LAWRENCEVILLE  AFFECTING GWINNETT COUNTY

 
GAC067-071726-
/O.CAN.KFFC.FL.W.0039.000000T0000Z-140407T1626Z/
/MAHG1.1.ER.140407T1122Z.140407T1330Z.140407T1455Z.UU/
1226 PM CDT MON APR 7 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE ALLATOONA CREEK NEAR MARS HILL.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 12 PM MONDAY THE STAGE WAS 10.5 FEET...AND FALLING.
* FLOOD STAGE IS 13 FEET. 
* THE CREEK WILL CONTINUE TO FALL.

&&

LAT...LON 3396 8467 3396 8474 3405 8474 3405 8468 3399 8465


$$

GAC135-071726-
/O.CAN.KFFC.FL.W.0045.000000T0000Z-140407T1626Z/
/LAWG1.1.ER.140407T1215Z.140407T1215Z.000000T0000Z.UU/
1226 PM EDT MON APR 7 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE PEW CREEK NEAR LAWRENCEVILLE .
* THIS TAKES AFFECT IMMEDIATELY.
* AT 11 AM MONDAY THE STAGE WAS 9.3 FEET...AND FALLING.
* FLOOD STAGE IS 11 FEET. 
* THE CREEK WILL CONTINUE TO FALL.

&&

LAT...LON 3402 8405 3401 8398 3392 8401 3386 8408 3392 8409


$$

GAC121-135-071656-
/O.CAN.KFFC.FL.W.0047.000000T0000Z-140407T1626Z/
/CRKG1.1.ER.140407T1255Z.140407T1445Z.140407T1552Z.UU/
1226 PM EDT MON APR 7 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE CROOKED CREEK NEAR NORCROSS.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 12 PM MONDAY THE STAGE WAS 10.9 FEET...AND FALLING.
* FLOOD STAGE IS 11 FEET. 
* THE CREEK WILL CONTINUE TO FALL.

&&

LAT...LON 3399 8425 3395 8429 3392 8425 3397 8421


$$

GAC121-071656-
/O.CAN.KFFC.FL.W.0048.000000T0000Z-140407T1626Z/
/PRCG1.1.ER.140407T1245Z.140407T1245Z.000000T0000Z.NO/
1226 PM EDT MON APR 7 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE PROCTOR CREEK NEAR ATLANTA.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 12PM MONDAY THE STAGE WAS 7.7 FEET...AND FALLING.
* FLOOD STAGE IS 13 FEET. 
* THE CREEK WILL CONTINUE TO FALL.

&&

LAT...LON 3374 8445 3379 8440 3382 8447 3379 8452


$$

GAC089-071656-
/O.CAN.KFFC.FL.W.0050.000000T0000Z-140407T1626Z/
/SFCG1.1.ER.140407T1300Z.140407T1300Z.000000T0000Z.UU/
1226 PM EDT MON APR 7 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SNAPFINGER CREEK NEAR GLEN HAVEN.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 11 AM MONDAY THE STAGE WAS 9.3 FEET...AND FALLING.
* FLOOD STAGE IS 12 FEET. 
* THE CREEK WILL CONTINUE TO FALL.

&&

LAT...LON 3378 8426 3380 8420 3373 8416 3373 8423


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 7, 7:51 AM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 7, 7:51 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 AM EDT MON APR 7 2014

.UPDATE...
ADJUSTED POPS AND SHOWER/THUNDERSTORM POTENTIAL SOME FOR TODAY
BASED ON UPDATED HI-RES GUIDANCE AND OBSERVED TRENDS. POTENTIAL
FOR SOME REDEVELOPMENT ACROSS NORTH GEORGIA THIS AFTERNOON WITH
STILL SOME LINGERING CAPE AND SHEAR. WILL HAVE TO CLOSELY MONITOR
TRENDS BUT STILL LOOKING LIKE BEST SEVERE OR ISOLATED TORNADO
THREAT IS ACROSS PARTS OF CENTRAL GA THIS MORNING INTO AFTERNOON.

BAKER

&&

.PREV DISCUSSION... /ISSUED 547 AM EDT MON APR 7 2014/

.SHORT TERM /TODAY THROUGH TUESDAY/...
ACTIVE FIRST PERIOD ON TAP WITH DEEPENING GULF LOW SET TO TRACK
RAPIDLY NEWD WITH AID OF POTENT UPPER SHORTWAVE SWINGING NEGATIVE
INTO THE TENNESSEE AND OHIO VALLEYS BY MIDDAY. LINGERING CAD WEDGE
IN PLACE ACROSS NE GA THAT HAS MAINLY SERVED TO STABILIZE THE AREA
AND ALLOW FOR ELEVATED EMBEDDED THUNDER. HAVE RECENTLY OBSERVED
DISCRETE CELL TRENDS WITH GOOD ROTATION WITHIN THE WARM SECTOR
ACROSS CENTRAL ALABAMA. THIS IS PROGGED TO BECOME THE ENVIRONMENT
FOR MAINLY CENTRAL GEORGIA AFTER ABOUT 12Z THIS MORNING. SYSTEM HAS
OVERALL HAD A QUICKER TREND WITH THE MAIN PRECIP EVOLUTION. HI-RES
GUIDANCE HAS AN INTERESTING SPREAD OF SOLUTIONS...BUT THE WRF-NMM
AND HRRR HAVE APPEARED TO VERIFY THE BEST NEAR ONSET SO HAVE TRENDED
POPS CLOSE TO THESE. THIS IN TURN BRINGS A LINE OF EMBEDDED BOWING
SEGMENTS WITH POSSIBLE DISCRETE CELLS AHEAD MAINLY SOUTH OF ATLANTA
AND ACROSS CENTRAL GEORGIA AFTER 12Z. THE CONCERN IS OBVIOUSLY
STRONG WINDS FROM ANY CELLS TRANSPORTING MOMENTUM DOWN FROM THE 50
KT LOW LEVEL JET...AND ISOLATED TORNADOES IN ANY LEADING DISCRETE
CELLS/MERGERS AND POSSIBLE INTERACTION WITH LINGERING WEDGE FRONT.

THE SHEAR ENVIRONMENT REMAINS IMPRESSIVE WITH NEARLY 40 KTS OF 0-1
BULK...AND PROGGED 200-400 0-1 KM HELICITY FOR CENTRAL GA TODAY WITH
OF COURSE HIGHER VALUES IN THE MORE STABLE WEDGED NE PORTION OF THE
STATE. SREF SIG TOR PARAMETER OF 1-2 NOSES UP INTO THE SOUTHEAST
PORTION TODAY AS WELL. MAIN SEVERE/TOR THREAT LOOKS TO BE MAINLY
ALONG AND SOUTH OF A LAGRANGE TO MONTICELLO TO WASHINGTON LINE THIS
MORNING AND AFTERNOON.

FLOOD CONCERN CONTINUES MAINLY ACROSS THE CURRENT WATCH AREA BUT THE
THREAT HAS DIMINISHED SOME FOR THE FAR NORTHWEST THOUGH COULD STILL
SEE SOME ISOLATED EFFECTS. PWATS IN THE 99TH PERCENTILE OF LOCAL
CLIMO STILL SUPPORT HIGHLY EFFICIENT GULF MOISTURE AND TRAINING OF
CELLS TODAY WILL RAISE FLASH FLOOD OR AREAL FLOOD CONCERNS.

UPPER TROUGH AXIS STILL WEST OF AREA WILL BRING A COLD POOL ALOFT
AND SOME ENHANCED MOISTURE FOR TUESDAY WITH SOME ELEVATED
INSTABILITY AS WELL. HAVE THEREFORE INCLUDED CHANCE POPS AND SLIGHT
THUNDER POTENTIAL MAINLY IN NORTH GA FOR AFTERNOON.

HAVE LOWERED TEMPS DOWN IN THE NORTH TODAY GIVEN THE RESULT FROM
YESTERDAY AND WEDGE MOISTURE OVERRUN. WENT WITH BLEND OF GUIDANCE
FOR TONIGHT AND TUESDAY.

BAKER

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MAIN UPPER TROUGH MOVES ACROSS THE CWA TUESDAY NIGHT KEEPING THE
RISK OF PRECIP ACROSS THE CWA. LAPSE RATES REMAIN STRONG AS THE COLD
CORE MOVES OVER THE CWA AND THIS SHOULD BE ENOUGH FOR A CHANCE OF
TSTORMS. THE RISK OF THUNDER SHOULD DIMINISH AFTER MIDNIGHT TUESDAY
NIGHT AS THE UPPER TROUGH MOVES EAST OF THE CWA. WEDNESDAY NIGHT
WILL BE THE COLDEST NIGHT WITH 30S AND 40S FOR LOWS...THEN THE UPPER
PATTERN BECOMES ZONAL BRINGING A WARMING TREND. THE NEXT SYSTEM TO
AFFECT THE CWA WILL BE LATE SUNDAY/MONDAY TIME FRAME. MODELS DIFFER
ON TIMING AND STRENGTH OF PRECIP. AT THIS TIME THE BEST CHANCE OF
SHOWERS/TSTORMS WILL BE SUNDAY NIGHT/MONDAY.

17

&&

.AVIATION...
12Z UPDATE...
MAINLY LOW END IFR TO NEAR LIFR CIGS FOR MOST SITES THIS MORNING
WITH POSSIBLE MVFR IMPROVEMENT AFTER NEAR 18Z. AREA OF HEAVY RAIN
MOVING EAST WITH EMBEDDED THUNDER AND BEST CHANCE FOR SCATTERED
THUNDERSTORMS WITH SEVERE POTENTIAL MAINLY FOR KCSG AND KMCN THIS
MORNING INTO AFTERNOON. EXPECT MAINLY MVFR VSBYS WITH AREA OF
PRECIP BUT COULD BE LOWER WITH STORMS. WINDS INITIALLY NE BEHIND
LEADING EDGE OF PRECIP FOR NORTHERN SITES THEN SWING MORE EAST AND
SOUTHEAST LATER THIS MORNING WITH A SW SHIFT FOR KATL AROUND
15-16Z. SHOWERS DIMINISHING SOME FROM NW AFTER 18-20Z THOUGH SOME
REDEVELOPMENT THIS AFTERNOON CANNOT BE RULED OUT. IFR CIGS
POSSIBLE AGAIN FOR NEAR 08Z TUESDAY MORNING.

//ATL CONFIDENCE...12Z UPDATE...
LOW TO MEDIUM ON CIG AND PRECIP TIMING.
HIGH OTHER ELEMENTS.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  48  67  45 / 100  50  20  40
ATLANTA         68  48  65  48 / 100  40  40  50
BLAIRSVILLE     60  42  62  42 / 100  40  40  50
CARTERSVILLE    66  45  64  45 / 100  40  40  50
COLUMBUS        71  50  67  46 / 100  40  20  40
GAINESVILLE     61  47  64  48 / 100  40  40  50
MACON           72  51  69  45 / 100  50  20  40
ROME            66  44  65  45 / 100  20  40  50
PEACHTREE CITY  69  46  66  42 / 100  40  30  40
VIDALIA         76  57  70  51 / 100  70  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...
FORSYTH...GILMER...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JONES...LAMAR...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WEBSTER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

SHORT TERM...BAKER
LONG TERM....17
AVIATION...BAKER
Hazardous weather outlook, Apr 7, 4:17 AM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
417 AM EDT MON APR 7 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
417 AM EDT MON APR 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

HEAVY RAIN AND SCATTERED SEVERE STORMS POSSIBLE TODAY AND INTO
THIS EVENING ACROSS NORTH AND CENTRAL GEORGIA.

A STRONG STORM SYSTEM OVER THE SOUTHEAST U.S. WILL CONTINUE TO
BRING ABUNDANT MOISTURE TO NORTH AND CENTRAL GEORGIA TODAY AND
INTO TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
LIKELY THROUGH TONIGHT. FOR THIS REASON A FLOOD WATCH REMAINS IN
EFFECT FOR NORTH AND MUCH OF CENTRAL GEORGIA. SEE THE LATEST FLOOD
WATCH STATEMENT FOR ADDITIONAL INFORMATION.

THIS SAME STORM SYSTEM WILL BRING INCREASINGLY UNSTABLE AIR TO
CENTRAL GEORGIA TODAY. SEVERE WEATHER PARAMETERS INDICATE THAT
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND INTO THIS
EVENING. THE MAIN THREAT WILL BE OVER WEST CENTRAL GEORGIA THIS
MORNING...AND INTO EAST CENTRAL GEORGIA THIS AFTERNOON. THE MAIN
THREATS WILL BE TORNADOES...DAMAGING STRAIGHT LINE WINDS...AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING
AS THE MAIN UPPER LEVEL TROUGH MOVES OVER THE REGION. INSTABILITY
WILL BE LIMITED WITH THIS AND THEREFORE SEVERE THUNDERSTORMS ARE
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION.

In the hours before

Special weather statement, Apr 7, 5:34 AM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 AM EDT MON APR 7 2014

GAZ031>033-041>045-052-053-055-071015-
534 AM EDT MON APR 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PAULDING...
CARROLL...COBB...COWETA...DEKALB...DOUGLAS...HARALSON...HEARD...
CLAYTON AND FULTON COUNTIES UNTIL 615 AM EDT...

AT 530 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A PERSISTENT BAND OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS
EXTENDING FROM ATLANTA METRO SOUTHWEST THROUGH CARROLLTON.
INDIVIDUAL CELLS ARE MOVING NORTHEAST AT 45 MPH WHILE THE LINE IS
VERY SLOWLY SAGGING SOUTH. RADAR ESTIMATES THAT BETWEEN 2 TO 2.75
INCHES OF RAIN HAS FALLEN IN PORTIONS OF THE AREA WITH AN ADDITIONAL
1 TO 2 INCHES POSSIBLE OVER THE NEXT SEVERAL HOURS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PAULDING...CARROLL...COBB...COWETA...DEKALB...DOUGLAS...HARALSON...
HEARD...CLAYTON AND FULTON COUNTIES...INCLUDING AREAS AROUND
FROLONA...BLACKJACK MOUNTAIN...EPHESUS...ROOSTERVILLE...BOWDON...
TYUS...CENTRALHATCHEE...ROOPVILLE...HANDY...PLANT WANSLEY...LOWELL...
JOHN TANNER STATE PARK...MOUNT ZION...BOWDON JUNCTION AND CARROLLTON.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3408 8469 3407 8442 3408 8442 3366 8423
      3364 8428 3363 8426 3357 8433 3353 8444
      3355 8444 3352 8459 3347 8463 3337 8492
      3331 8525 3377 8534
TIME...MOT...LOC 0932Z 241DEG 41KT 3339 8530

30
Special weather statement, Apr 7, 6:41 AM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 AM EDT MON APR 7 2014

GAZ031>033-041>045-052>055-071130-
641 AM EDT MON APR 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PAULDING...
CARROLL...COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...HARALSON...
HEARD...CLAYTON AND FULTON COUNTIES UNTIL 730 AM EDT...

AT 636 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A BROAD AREA OF MODERATE TO HEAVY RAIN ACROSS WESTERN GEORGIA.
INDIVIDUAL STORMS ARE MOVING EAST AT 50 MPH WHILE THE AREA OF RAIN
IS SLOWLY SAGGING SOUTHWARD.  RAINFALL RATES ARE GENERALLY 0.5 TO
0.75 INCHES PER HOUR...HOWEVER WITHIN THE STRONGER THUNDERSTORMS
RATES COULD APPROACH 2 INCHES PER HOUR.  MANY LOCATIONS HAVE ALREADY
RECEIVED 2 TO 2.5 INCHES OF RAIN ALONG AND NORTHWEST OF INTERSTATE
85.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PAULDING...CARROLL...COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...
HARALSON...HEARD...CLAYTON AND FULTON COUNTIES...INCLUDING AREAS
AROUND ROOSTERVILLE...EPHESUS...BLACKJACK MOUNTAIN...TYUS...BOWDON...
ROOPVILLE...MOUNT ZION...TALLAPOOSA...JOHN TANNER STATE PARK...PLANT
WANSLEY...LOWELL...BOWDON JUNCTION...BREMEN...WACO AND BUCHANAN.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3383 8535 3407 8445 3378 8417 3365 8420
      3363 8423 3365 8424 3364 8428 3359 8424
      3356 8426 3349 8438 3315 8520 3326 8526
TIME...MOT...LOC 1038Z 250DEG 44KT 3356 8530

30
Special weather statement, Apr 7, 7:50 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 AM EDT MON APR 7 2014

GAZ048-054>058-066>070-078-079-071230-
750 AM EDT MON APR 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...TALBOT...
SPALDING...PIKE...NEWTON...MERIWETHER...LAMAR...UPSON...BUTTS...
FAYETTE...HARRIS...HENRY AND CLAYTON COUNTIES UNTIL 830 AM EDT...

AT 748 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS FROM KENWOOD TO 13
MILES SOUTHWEST OF WEST POINT...MOVING EAST AT 45 MPH.  RAINFALL
RATES ARE GENERALLY 0.5 TO 0.75 INCHES PER HOUR...HOWEVER WITHIN THE
STRONGER THUNDERSTORMS RATES COULD APPROACH 2 INCHES PER HOUR.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP...TALBOT...SPALDING...PIKE...NEWTON...MERIWETHER...LAMAR...
UPSON...BUTTS...FAYETTE...HARRIS...HENRY AND CLAYTON COUNTIES...
INCLUDING AREAS AROUND KENWOOD...SAINT MARKS...LUTHERSVILLE...LONE
OAK...LOUISE...WEST POINT...RIVERDALE...PEACHTREE CITY...SMITHS
CROSSROAD...MOUNTVILLE...JONESBORO...FAYETTEVILLE...ODESSADALE...
ROCKY MOUNT AND BAUGHS CROSSROADS. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

&&

LAT...LON 3308 8494 3323 8479 3322 8450 3331 8452
      3340 8461 3357 8443 3358 8414 3353 8404
      3358 8399 3358 8368 3349 8368 3350 8371
      3344 8383 3333 8385 3320 8398 3320 8404
      3310 8408 3271 8465 3270 8512 3290 8520
TIME...MOT...LOC 1149Z 267DEG 41KT 3351 8439 3308 8483
          3274 8532

30
Special weather statement, Apr 7, 8:26 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 AM EDT MON APR 7 2014

GAZ078-079-089-071300-
826 AM EDT MON APR 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TALBOT...MUSCOGEE
AND HARRIS COUNTIES UNTIL 900 AM EDT...

AT 825 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS AND THUNDERSTORM FROM NEAR GOAT ROCK LAKE
TO NEAR GREEN ISLAND HILLS... AND MOVING EAST AT 40 MPH.

THESE STORMS ARE PRODUCING VERY HEAVY RAIN AND COULD PRODUCE WIND
GUSTS TO 40 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS TALBOT...MUSCOGEE AND HARRIS COUNTIES...INCLUDING AREAS
AROUND AVONDALE...BENNING PARK...BENNING HILLS...CARTER
ACRES...BATTLE PARK...CUSTER ROAD TERRACE...COLUMBUS...GOAT ROCK
LAKE...LAKE HARDING...ROSE HILL...BIBB CITY...LAUREL HILLS...GREEN
ISLAND HILLS...VISTA TERRACE AND COLUMBUS METROPOLITAN AIRPORT.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3271 8512 3269 8512 3243 8497 3238 8499
      3237 8495 3241 8488 3242 8477 3252 8471
      3252 8457 3255 8456 3256 8441 3261 8441
      3268 8434 3272 8434 3275 8429 3278 8438
      3284 8444 3273 8459
TIME...MOT...LOC 1223Z 252DEG 36KT 3252 8503
Special weather statement, Apr 7, 8:46 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 AM EDT MON APR 7 2014

GAZ058>060-067-069>072-081-082-071330-
846 AM EDT MON APR 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PUTNAM...MONROE...
MERIWETHER...LAMAR...JONES...UPSON...BIBB...BUTTS...CRAWFORD AND
JASPER COUNTIES UNTIL 930 AM EDT...

AT 845 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS AND THUNDERSTORMS THAT EXTENDED FROM NEAR
TURTLE COVE TO NEAR ROWLAND... AND MOVING EAST AT 40 MPH.

THESE STORMS ARE PRODUCING VERY HEAVY RAIN... AND COULD PRODUCE WIND
GUSTS TO 40 MPH AT TIMES.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES.
ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. PLEASE DO NOT
ATTEMPT TO DRIVE ACROSS WATER COVERED ROADWAYS.

&&

LAT...LON 3268 8410 3268 8420 3288 8449 3285 8455
      3299 8437 3299 8427 3312 8425 3318 8412
      3330 8410 3344 8393 3337 8386 3345 8379
      3334 8314 3319 8328 3318 8343 3292 8337
      3275 8357 3253 8400
TIME...MOT...LOC 1244Z 271DEG 40KT 3332 8367 3306 8394
          3279 8428
Special weather statement, Apr 7, 9:08 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 AM EDT MON APR 7 2014

GAZ078>080-089>093-102>104-071345-
908 AM EDT MON APR 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WEBSTER...TALBOT...
SUMTER...STEWART...SCHLEY...MUSCOGEE...MARION...MACON...TAYLOR...
CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL 945 AM EDT...

AT 905 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS AND THUNDERSTORMS THAT EXTENDED FROM NEAR
PLEASANT HILL TO ABOUT 10 MILES WEST OF FLORENCE MARINA STATE
PARK...AND MOVING EAST AT 40 MPH.

THESE STORMS WILL PRODUCE VERY HEAVY RAIN AND COULD PRODUCE WIND
GUSTS TO 40 MPH AT TIMES.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES.
ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. PLEASE DO NOT TRY
TO DRIVE ACROSS WATER COVERED ROADWAYS.

&&

LAT...LON 3195 8444 3191 8446 3192 8486 3198 8506
      3213 8507 3227 8490 3232 8501 3243 8497
      3287 8519 3285 8456 3288 8449 3278 8438
      3268 8411 3250 8402 3247 8385 3229 8385
      3216 8403 3192 8392 3191 8433 3188 8435
TIME...MOT...LOC 1306Z 264DEG 35KT 3278 8445 3248 8465
          3211 8514

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 1:46 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Floyd, Polk, Walker44 min
Apr 7, 2:33 AM EDTSpecial Weather StatementFFCBartow, Catoosa, Floyd, Gordon, Murray, Paulding and 3 more42 min
Apr 7, 3:16 AM EDTSpecial Weather StatementFFCCobb, Haralson, Paulding, Polk44 min
Apr 7, 3:57 AM EDTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Fulton, Paulding48 min
Apr 7, 4:21 AM EDTAreal Flood WarningFFCChattooga, Floyd6 hr
Apr 7, 4:51 AM EDTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Fulton, Heard, Paulding39 min
Apr 7, 5:34 AM EDTSpecial Weather StatementFFCCarroll, Clayton, Cobb, Douglas, Fulton, Haralson and 1 more41 min
Apr 7, 6:23 AM EDTRiver Flood WarningFFCForsyth22 hr
Apr 7, 6:37 AM EDTRiver Flood WarningFFCForsyth, Fulton60 hr
Apr 7, 6:41 AM EDTSpecial Weather StatementFFCCarroll, Clayton, Cobb, Coweta, DeKalb, Douglas and 4 more49 min
Apr 7, 7:17 AM EDTFlash Flood WarningFFCCarroll, Coweta, Douglas, Fulton, Heard6 hr
Apr 7, 7:31 AM EDTRiver Flood WarningFFCDeKalb, Fulton10 hr
Apr 7, 7:46 AM EDTRiver Flood WarningFFCCobb24 hr
Apr 7, 7:46 AM EDTRiver Flood WarningFFCDeKalb, Fulton13 hr
Apr 7, 7:50 AM EDTSpecial Weather StatementFFCButts, Clayton, Fayette, Harris, Henry, Lamar and 4 more40 min
Apr 7, 8:04 AM EDTRiver Flood WarningFFCPolk11 hr
Apr 7, 8:04 AM EDTRiver Flood WarningFFCGwinnett24 hr
Apr 7, 8:15 AM EDTRiver Flood WarningFFCDade23 hr
Apr 7, 8:26 AM EDTSpecial Weather StatementFFCMuscogee, Talbot34 min
Apr 7, 8:40 AM EDTRiver Flood WarningFFCDeKalb, Fulton10 hr
Apr 7, 8:40 AM EDTRiver Flood WarningFFCGwinnett24 hr
Apr 7, 8:46 AM EDTSpecial Weather StatementFFCBibb, Butts, Crawford, Jasper, Jones, Lamar and 3 more44 min
Apr 7, 8:56 AM EDTRiver Flood WarningFFCCobb8 hr
Apr 7, 9:08 AM EDTSpecial Weather StatementFFCChattahoochee, Harris, Macon, Marion, Muscogee, Schley and 5 more37 min
Apr 7, 9:16 AM EDTRiver Flood WarningFFCFulton24 hr
Apr 7, 9:16 AM EDTRiver Flood WarningFFCCobb24 hr
Apr 7, 9:16 AM EDTRiver Flood WarningFFCDeKalb24 hr
Apr 7, 9:29 AM EDTSpecial Weather StatementFFCBaldwin, Glascock, Hancock, Taliaferro, Warren, Wilkes46 min
Apr 7, 9:38 AM EDTSpecial Weather StatementFFCBaldwin, Bibb, Bleckley, Crawford, Dodge, Houston and 9 more52 min
Apr 7, 9:45 AM EDTSpecial Weather StatementFFCChattahoochee, Harris, Marion, Muscogee, Stewart, Talbot and 1 more45 min
Apr 7, 9:59 AM EDTSpecial Weather StatementFFCCrisp, Dooly, Macon, Schley, Sumter, Taylor46 min
Apr 7, 10:10 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard56 hr
Apr 7, 10:10 AM EDTRiver Flood WarningFFCGwinnett22 hr
Apr 7, 10:10 AM EDTRiver Flood WarningFFCCobb, Douglas60 hr
Apr 7, 10:30 AM EDTRiver Flood WarningFFCCatoosa46 hr
Apr 7, 10:30 AM EDTRiver Flood WarningFFCMurray, Whitfield27 hr
Apr 7, 10:30 AM EDTRiver Flood WarningFFCWhitfield24 hr
Apr 7, 10:30 AM EDTRiver Flood WarningFFCGordon, Murray, Whitfield3 days
Apr 7, 10:38 AM EDTSpecial Weather StatementFFCMarion, Stewart, Webster22 min
Apr 7, 10:48 AM EDTSpecial Weather StatementFFCBleckley, Glascock, Houston, Jefferson, Johnson, Laurens and 4 more42 min
Apr 7, 10:53 AM EDTSpecial Weather StatementFFCCrisp, Dooly, Macon, Schley, Sumter, Taylor52 min
Apr 7, 10:55 AM EDTRiver Flood WarningFFCFulton24 hr
Apr 7, 11:29 AM EDTFlash Flood WarningFFCHarris, Muscogee, Talbot, Taylor, Upson6 hr
Apr 7, 11:33 AM EDTSpecial Weather StatementFFCChattahoochee, Marion, Stewart, Webster57 min
Apr 7, 11:42 AM EDTRiver Flood WarningFFCCobb, Fulton17 hr
Apr 7, 12:02 PM EDTRiver Flood WarningFFCCobb, Fulton24 hr
Apr 7, 12:03 PM EDTSpecial Weather StatementFFCBibb, Bleckley, Crawford, Crisp, Dodge, Dooly and 15 more57 min
Apr 7, 12:31 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Stewart, Webster74 min
Apr 7, 12:37 PM EDTRiver Flood WarningFFCCherokee24 hr
Apr 7, 12:37 PM EDTRiver Flood WarningFFCGwinnett, Walton24 hr
Apr 7, 12:37 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee71 hr
Apr 7, 12:53 PM EDTRiver Flood WarningFFCCarroll24 hr
Apr 7, 12:58 PM EDTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Emanuel, Jefferson, Johnson and 8 more62 min
Apr 7, 1:59 PM EDTSpecial Weather StatementFFCEmanuel, Johnson, Laurens, Montgomery, Telfair, Toombs and 2 more61 min
Apr 7, 2:13 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler47 min
Apr 7, 2:35 PM EDTRiver Flood WarningFFCDawson, Forsyth13 hr
Apr 7, 2:52 PM EDTRiver Flood WarningFFCCobb11 hr
Apr 7, 2:55 PM EDTSpecial Weather StatementFFCMontgomery, Toombs35 min
Apr 7, 3:01 PM EDTRiver Flood WarningFFCCherokee24 hr
Apr 7, 3:02 PM EDTAreal Flood WarningFFCCrisp9 hr
Apr 7, 3:25 PM EDTRiver Flood WarningFFCHaralson24 hr
Apr 7, 3:59 PM EDTRiver Flood WarningFFCChattooga24 hr
Apr 7, 3:59 PM EDTRiver Flood WarningFFCFloyd24 hr
Apr 7, 4:31 PM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson47 hr
Apr 7, 4:31 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs3 days
Apr 7, 7:41 PM EDTRiver Flood WarningFFCCherokee13 hr

Nearby

River Flood Warnings in Georgia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.